Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 85, NWS Mobile, AL

June 7, 2019Wayne County, Mississippi; Choctaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 7, 2019, 9:29 AM CDT for Wayne County, Mississippi; Choctaw County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2019, 9:29 AM CDT (14:29 UTC)
Expired
Jun 7, 2019, 10:15 AM CDT
In force
46 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Choctaw County, AL, Wayne County, MS

The radar

The Mobile radar (KMOB), 157 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 2.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2019-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2019-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1134 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

746 
WUUS54 KMOB 071429
SVRMOB
ALC023-MSC153-071515-
/O.NEW.KMOB.SV.W.0085.190607T1429Z-190607T1515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
929 AM CDT Fri Jun 7 2019

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Choctaw County in southwestern Alabama...
  Northeastern Wayne County in southeastern Mississippi...

* Until 1015 AM CDT.

* At 928 AM CDT, severe thunderstorms were located along a line
  extending from near Zero to near Sykes to 9 miles south of De Soto,
  moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Butler, Lisman, Pennington, Gilbertown and Toxey. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3231 8797 3230 8796 3230 8798 3228 8802
      3218 8801 3215 8802 3214 8804 3209 8804
      3206 8807 3207 8810 3205 8812 3201 8811
      3200 8808 3195 8812 3194 8811 3189 8813
      3178 8877 3183 8877 3190 8847 3231 8842
TIME...MOT...LOC 1428Z 249DEG 39KT 3230 8860 3207 8856 3183 8870 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
757 
WWUS54 KMOB 071507
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1007 AM CDT Fri Jun 7 2019

MSC153-071516-
/O.CAN.KMOB.SV.W.0085.000000T0000Z-190607T1515Z/
Wayne MS-
1007 AM CDT Fri Jun 7 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3231 8797 3230 8796 3230 8798 3228 8802
      3218 8801 3215 8802 3214 8804 3209 8804
      3206 8807 3207 8810 3205 8812 3201 8811
      3199 8810 3200 8808 3195 8812 3194 8811
      3189 8813 3183 8847 3189 8847 3231 8842
TIME...MOT...LOC 1506Z 263DEG 37KT 3235 8821 3205 8818 3188 8831 

$$

ALC023-071515-
/O.CON.KMOB.SV.W.0085.000000T0000Z-190607T1515Z/
Choctaw AL-
1007 AM CDT Fri Jun 7 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR CHOCTAW COUNTY...

At 1006 AM CDT, severe thunderstorms were located along a line
extending from 4 miles east of Kinterbish to 3 miles southeast of
Butler to Gilbertown, moving east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Butler, Lisman, Pennington, Gilbertown and Toxey. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3231 8797 3230 8796 3230 8798 3228 8802
      3218 8801 3215 8802 3214 8804 3209 8804
      3206 8807 3207 8810 3205 8812 3201 8811
      3199 8810 3200 8808 3195 8812 3194 8811
      3189 8813 3183 8847 3189 8847 3231 8842
TIME...MOT...LOC 1506Z 263DEG 37KT 3235 8821 3205 8818 3188 8831 

HAIL...<.75IN
WIND...60MPH
 
$$
964 
WWUS54 KMOB 071517
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1017 AM CDT Fri Jun 7 2019

ALC023-071527-
/O.EXP.KMOB.SV.W.0085.000000T0000Z-190607T1515Z/
Choctaw AL-
1017 AM CDT Fri Jun 7 2019

...THE SEVERE THUNDERSTORM WARNING FOR CHOCTAW COUNTY HAS EXPIRED...
            
The storms which prompted the warning have weakened below severe 
limits. Therefore, the warning has been allowed to expire. Heavy 
rain and gusty winds will still impact eastern Choctaw County over 
the next 15 to 20 minutes. 

LAT...LON 3231 8797 3230 8796 3230 8798 3228 8802
      3218 8801 3215 8802 3214 8804 3209 8804
      3206 8807 3207 8810 3205 8812 3201 8811
      3199 8810 3200 8808 3195 8812 3194 8811
      3189 8813 3183 8847 3189 8847 3231 8842
TIME...MOT...LOC 1517Z 249DEG 39KT 3238 8811 3208 8808 3191 8821 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:48 AM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jun 7, 6:48 AM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
648 AM CDT Fri Jun 7 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
12Z issuance...VFR cigs and vsbys will persist this morning at
KMOB and KBFM, with temporary reductions in cigs to MVFR along
with showers at KPNS. Coverage in showers and thunderstorms will
increase by early this afternoon and continue through early
evening before diminishing in coverage. Once again, temporary
MVFR reductions will be possible with any convection. Southwest
winds will increase across the area later today and become gusty
at times.

VFR cigs will return this evening but there could be some lower
cigs late tonight under continued moist southerly flow. A few
showers and potentially an isolated storm will be possible again
overnight tonight. /JLH

&&

.PREV DISCUSSION... /issued 509 AM CDT Fri Jun 7 2019/

NEAR TERM /Now Through Friday night/...Early morning water vapor
imagery shows an upper level low spinning near the ArkLaTex
vicinity, while a southwest flow aloft prevailed across the north
central Gulf Coast region well in advance of this feature. An
associated area of surface low pressure was located from the
ArkLaTex to northern portions of MS, while a warm front extended
southeastward from this feature across northern and central AL. A
very warm and moist surface airmass is in place across our CWA to
the south of the boundary early this morning with temperatures and
dewpoints ranging in the mid 70s to around 80 degrees. Radar has
been fairly quiet the past few hours, though narrow bands of
showers have been recently forming along discrete boundaries
across coastal portions of southwest AL and the northwest FL
panhandle.

The forecast challenge today and tonight, and really through the
weekend will continue to focus on the potential for heavy
rainfall and perhaps a few strong to severe storms. Looking back
at regional dual polarization storm total rainfall accumulations
from the past 24-48 hours, the heaviest swath of rain has impacted
locations from southern Mobile/Baldwin counties in AL, to much of
the western FL panhandle, where widespread 3 to 5 inches of rain
has fallen, with localized totals over 6 inches. Despite the heavy
rainfall, recent dry antecedent conditions have so far precluded
flooding reports, but these recent heavy rains may have acted as
a primer to support an increased flooding threat today through the
weekend.

Deep layer moisture will gradually increase across our forecast
area within the southwest flow today and tonight ahead of the
slow approaching upper low pressure system and trough axis to our
west. Showers may initially be rather scattered in coverage early
this morning, before becoming more numerous to widespread later
this morning into this afternoon. We will continue to show an
uptick in POPs today, with 70-80% coverage returning by this
afternoon. The high dewpoint airmass will allow for plentiful
instability today, with MLCAPE values looking to average between
1500-2500 J/KG. This unstable airmass, along with some drier air
returning aloft today may be supportive of damaging wind gusts
with the stronger storm cells that develop today. The SPC Day 1
outlook places our entire area in a Marginal severe risk, which
looks reasonable. Another couple of rounds of showers and
thunderstorms may spread across the region this evening into the
overnight hours tonight, with indication in some of the high
resolution guidance of more heavy rainfall near the coast. Given
the recent heavy rains along the coast, with potential for more
training showers and storms through tonight, we have opted to
extend the Flash Flood Watch for the western Florida panhandle and
central and southern portions of Mobile county through tonight
(and also into Sunday, see additional details below), as heavy
rains within a short period of time could result in localized
flash flooding over these areas.

Finally, a HIGH rip current risk continues today and tonight (and
through the weekend) given persistent moderate to occasionally
strong onshore flow, high tidal ranges, and 3-4 ft, 6 s period
swell. The high tidal ranges and onshore flow may result in
another bout of minor coastal flooding along portions of Mobile
Bay around the time of high tide late this morning into early this
evening. A Coastal Flood Advisory will be in effect. /21

SHORT TERM /Saturday Through Sunday night/...The wet weather
pattern will continue into the weekend as the moist southwest flow
aloft persists ahead of and along the base of the approaching
upper level trough. Several shortwave impulses advancing over the
region will result in additional rounds of showers and storms
Saturday through Sunday night, and will keep POPs high through
this time frame. Short range and high resolution/convection
allowing models all point that coastal portions of Mobile and
Baldwin counties, as well as much of the western Florida panhandle
could receive an additional 3 to 6 inches of rain, with localized
totals over 8 inches through Sunday afternoon. The Flash Flood
Watch has been extended for this portion of our CWA through early
Sunday evening. Seasonably warm and humid conditions are otherwise
expected through the weekend. /21

LONG TERM /Monday Through Thursday/...The slow moving upper
level low that brought heavy rain to the Deep South over the
weekend will continue to slowly move east and begin to gradually
fill. Broad mid and upper level troughing will persist over the
region through Tuesday. A stronger northern stream shortwave
should dive southeast across the Middle Mississippi Valley by
Tuesday and into the Southeast by Wednesday.

At the surface, a cold front will advance through the Deep South
Tuesday through Wednesday. The deep moisture axis that will be in
place at the start of the long term forecast period will be
shunted southeast of the region by mid week. Chances for showers
and thunderstorms will remain in the forecast until the frontal
boundary moves southeast of the region. Surface high pressure will
finally build in from the northwest by the end of the forecast
period with a return to dry weather. Temperatures should remain
near seasonal normals through the extended forecast period.

JLH

MARINE...A moderate to occasionally strong onshore flow will
continue through the weekend in response to an approaching low
pressure system. An offshore flow develops late Monday in the wake of
a cold front moving southward across the marine area. Periods of
scattered to numerous storms will occur through Sunday, with some
storms producing heavy rainfall, frequent lightning, gusty winds and
waterspouts.

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday evening for ALZ265-266.

     Flash Flood Watch through Sunday evening for ALZ263>266.

     Coastal Flood Advisory from 11 AM this morning to 9 PM CDT this
     evening for ALZ263>266.

FL...High Rip Current Risk through Sunday evening for FLZ202-204-206.

     Flash Flood Watch through Sunday evening for FLZ201>206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 7, 7:35 AM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
735 AM CDT Fri Jun 7 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081245-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
735 AM CDT Fri Jun 7 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

Numerous to widespread showers and thunderstorms will develop
across the area again today and tonight. Some storms will be
capable of producing very heavy rainfall within a short period of
time, especially along coastal portions of southwest Alabama and
the western Florida panhandle, where a Flash Flood Watch is in
effect.

Isolated severe storms will be possible across the area today,
mainly during the afternoon hours. Damaging winds will be the
primary severe weather hazard.

A HIGH risk of rip currents continues along the beaches of
Alabama and the northwest Florida panhandle today and tonight.

Minor coastal flooding is expected along portions of the Mobile
Bay area late this morning through early evening in association
with the high tide cycle. Minor flooding is most likely along
portions of the Causeway across northern Mobile Bay and other
flood prone, low lying coastal areas around the bay.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Numerous to widespread showers and storms will continue through
the weekend. Several rounds of heavy rainfall will be possible
through Sunday, and additional rainfall amounts of 3 to 6 inches
with locally higher totals will keep an elevated threat of
flooding across portions of far southwest Alabama and parts of
the western Florida panhandle through the weekend. There will be a
more limited threat of flooding through the weekend further
inland across the rest of the area where additional rainfall
amounts of 1 to 3 inches are generally forecast. A few of the
stronger storms will also be capable of producing brief strong
wind gusts and frequent lightning strikes.

A HIGH risk of rip currents will continue for the coastal Alabama
and northwest Florida beaches through the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is generally not anticipated.

GMZ630>636-650-655-670-675-081245-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
735 AM CDT Fri Jun 7 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Numerous to widespread showers and storms will spread over the
marine area again today and tonight. Some storms will be capable
of producing waterspouts, wind gusts in excess of 34 knots,
frequent lightning and very heavy rain.

Small craft operators should exercise caution as moderate to
occasionally strong onshore flow continues.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Persistent moderate to strong onshore flow will continue through
Saturday, potentially creating periods of hazardous boating
conditions for small craft.

Numerous to widespread showers and thunderstorms are expected
through the weekend. A few storms may become strong, capable of
producing waterspouts, gusty winds, frequent lightning, and heavy
rainfall.

In the hours before

Special weather statement, Jun 7, 8:58 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
858 AM CDT Fri Jun 7 2019

MSZ067-071445-
Wayne MS-
858 AM CDT Fri Jun 7 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN WAYNE COUNTY UNTIL 945 AM CDT...

At 857 AM CDT, the strong thunderstorms were located along a line
extending from 3 miles northwest of Stafford Springs to 4 miles
northeast of Sandersville to 4 miles north of Tuckers Crossing, and
moving east at 30 mph.

Winds gusts of 40 to 50 mph will be possible with these storms.

These storms will remain over mainly rural areas of northwestern
Wayne County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3182 8894 3183 8876 3185 8863 3188 8855
      3187 8855 3173 8860 3170 8894
TIME...MOT...LOC 1357Z 258DEG 26KT 3194 8897 3182 8897 3169 8906

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:58 AM CDTSpecial Weather StatementMOBWayne47 min
Jun 7, 10:11 AM CDTSpecial Weather StatementMOBGreene49 min
Jun 7, 10:51 AM CDTSpecial Weather StatementMOBStone39 min
Jun 7, 11:17 AM CDTSpecial Weather StatementMOBGeorge43 min
Jun 7, 2:53 PM CDTSpecial Weather StatementMOBGreene52 min
Jun 7, 3:20 PM CDTSpecial Weather StatementMOBPerry40 min
Jun 7, 3:29 PM CDTSevere Thunderstorm WarningMOBGreene, Perry46 min
Jun 7, 3:39 PM CDTSpecial Weather StatementMOBWayne36 min
Jun 7, 3:57 PM CDTSevere Thunderstorm WarningMOBGreene, Perry, Wayne37 min
Jun 7, 4:03 PM CDTSpecial Weather StatementMOBGreene42 min
Jun 7, 4:15 PM CDTSevere Thunderstorm WarningMOBGreene45 min
Jun 7, 5:44 PM CDTSpecial Weather StatementMOBGreene46 min
Jun 6, 7:03 PM CDTSpecial Marine WarningMOB45 min
Jun 6, 7:31 PM CDTSpecial Marine WarningMOB56 min
Jun 7, 5:31 AM CDTCoastal Flood AdvisoryMOBBaldwin, Mobile15 hr
Jun 7, 8:39 AM CDTAreal Flood AdvisoryMOBBaldwin2 hr
Jun 7, 10:56 AM CDTSpecial Weather StatementMOBWashington49 min
Jun 7, 11:15 AM CDTSpecial Weather StatementMOBWilcox45 min
Jun 7, 12:05 PM CDTSpecial Weather StatementMOBMobile40 min
Jun 7, 12:20 PM CDTSpecial Weather StatementMOBMobile40 min
Jun 7, 12:30 PM CDTAreal Flood AdvisoryMOBMobile60 min
Jun 7, 12:36 PM CDTSpecial Weather StatementMOBButler39 min
Jun 7, 12:37 PM CDTSpecial Marine WarningMOB53 min
Jun 7, 12:38 PM CDTSpecial Marine WarningMOB97 min
Jun 7, 12:52 PM CDTSpecial Weather StatementMOBBaldwin38 min
Jun 7, 1:04 PM CDTSevere Thunderstorm WarningMOBBaldwin, Escambia, Mobile41 min
Jun 7, 1:40 PM CDTSevere Thunderstorm WarningMOBBaldwin38 min
Jun 7, 2:03 PM CDTRiver Flood WarningMOBBaldwin8 hr
Jun 7, 3:20 PM CDTSpecial Marine WarningMOB55 min
Jun 7, 3:33 PM CDTSpecial Weather StatementMOBWashington42 min
Jun 7, 4:48 PM CDTSevere Thunderstorm WarningMOBClarke, Mobile, Washington42 min
Jun 7, 5:29 PM CDTSpecial Weather StatementMOBWashington46 min
Jun 7, 5:45 PM CDTSpecial Weather StatementMOBChoctaw45 min
Jun 7, 6:02 PM CDTSevere Thunderstorm WarningMOBMobile, Washington43 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2019Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.